Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2019, Volume 83, Issue 6, Pages 167–194 (Mi izv8850)  

This article is cited in 4 scientific papers (total in 4 papers)

Smooth solutions of the eikonal equation and the behaviour of local minima of the distance function

I. G. Tsar'kov

Lomonosov Moscow State University

Abstract: We study smooth solutions of the eikonal equation. To do this, we investigate the problem of geometric-topological properties of the singularities of the distance function and the regular set. We establish a connection between the caustic and domains where the number of local minima of the distance function is constant. We pose a number of problems about reflecting surfaces bringing light to a single point (a focus) and introduce the notions of generalized ellipsoids and paraboloids.

Keywords: singular sets, regular sets, solarity points, eikonal equation, caustic.

Funding Agency Grant Number
Russian Foundation for Basic Research 19-01-00332-a
This paper has been written with the support of the Russian Foundation for Basic Research (grant no. 19-01-00332-a).


DOI: https://doi.org/10.4213/im8850

Full text: PDF file (754 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2019, 83:6, 1234–1258

Bibliographic databases:

UDC: 517.9
MSC: Primary 41A65; Secondary 54C60, 78A05
Received: 30.07.2018

Citation: I. G. Tsar'kov, “Smooth solutions of the eikonal equation and the behaviour of local minima of the distance function”, Izv. RAN. Ser. Mat., 83:6 (2019), 167–194; Izv. Math., 83:6 (2019), 1234–1258

Citation in format AMSBIB
\Bibitem{Tsa19}
\by I.~G.~Tsar'kov
\paper Smooth solutions of the eikonal equation and the~behaviour of local minima of the distance function
\jour Izv. RAN. Ser. Mat.
\yr 2019
\vol 83
\issue 6
\pages 167--194
\mathnet{http://mi.mathnet.ru/izv8850}
\crossref{https://doi.org/10.4213/im8850}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=4036754}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2019IzMat..83.1234T}
\elib{https://elibrary.ru/item.asp?id=43274512}
\transl
\jour Izv. Math.
\yr 2019
\vol 83
\issue 6
\pages 1234--1258
\crossref{https://doi.org/10.1070/IM8850}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000510720200005}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85082818583}


Linking options:
  • http://mi.mathnet.ru/eng/izv8850
  • https://doi.org/10.4213/im8850
  • http://mi.mathnet.ru/eng/izv/v83/i6/p167

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. R. Alimov, “Vypuklost i monotonnaya lineinaya svyaznost mnozhestv s nepreryvnoi metricheskoi proektsiei v trekhmernykh prostranstvakh”, Tr. IMM UrO RAN, 26, no. 2, 2020, 28–46  mathnet  crossref  mathscinet  elib
    2. I. G. Tsar'kov, “The Geometry of a Singular Set of Hypersurfaces and the Eikonal Equation”, Math. Notes, 108:3 (2020), 426–433  mathnet  crossref  crossref  isi  elib
    3. A. R. Alimov, “Characterization of Sets with Continuous Metric Projection in the Space $\ell^\infty_n$”, Math. Notes, 108:3 (2020), 309–317  mathnet  crossref  crossref  mathscinet  isi  elib
    4. S. Yu. Dobrokhotov, V. E. Nazaikinskii, A. I. Shafarevich, “Efficient asymptotics of solutions to the Cauchy problem with localized initial data for linear systems of differential and pseudodifferential equations”, Russian Math. Surveys, 76:5 (2021), 745–819  mathnet  crossref  crossref
  • Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya Izvestiya: Mathematics
    Number of views:
    This page:303
    References:19
    First page:27

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022